Mathematical Research Letters

Volume 28 (2021)

Number 3

Examples of contact mapping classes of infinite order in all dimensions

Pages: 707 – 727



Fabio Gironella (Alfréd Rényi Institute of Mathematics, Budapest, Hungary)


We give examples of tight high dimensional contact manifolds admitting a contactomorphism whose powers are all smoothly isotopic but not contact-isotopic to the identity. This is a generalization of an observation in dimension $3$ by Gompf, also reused by Ding and Geiges.

Received 11 April 2019

Accepted 13 March 2020

Published 2 June 2021